MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135162
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during dialysis treatment after the operation, it was found that there was a blood leak located at the ve nous silicone extension tube near the luer adapter.There was nothing unusual observed on the device prior to use.Flushing was not performed prior to use.The catheter has been in place on the day of implantation, and it was not repaired.There was no luer adapter issue.There were no other visible defects/damages found on the product where the leak was observed.Tego was not utilized and there were no other products being utilized with the device.The clamp was moved periodically.The cleaning agent used on the device and on the adapter was iodophor.The insertion site was treated with iodophor prior to product placement.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no excessive force used on the device.The catheter was replaced to resolve the issue.The treatment was completed.There was an unknown amount of blood loss and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was a cut in the extension tube where it met the venous luer adapter.The placement of the cut suggests it was created by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.It was reported that there was a leak on the extension tube at or near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment after the operation, it was found that there was a blood leak located at the venous silicone extension tube near the luer adapter.There was nothing unusual observed on the device prior to use.Flushing was not performed prior to use.There was no luer adapter issue.There were no other visible defects/damages found on the product where the leak was observed.The catheter was not repaired.Tego was not utilized, and there were no other products being utilized with the device.The cleaning agent used on the device and on the adapter was iodophor.The insertion site was treated with iodophor prior to product placement.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The clamp was moved periodically, and there was no excessive force used on the device.The catheter had been in place on the day of the implantation, and it was replaced on the same day of the event to resolve the issue.The treatment was completed.There was an unknown amount of blood loss, and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16790942
Report Number3009211636-2023-00129
Device Sequence Number14872737
Product Code MPB
UDI-Device Identifier10884521006379
UDI-Public10884521006379
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2024
Device Model Number8888135162
Device Catalogue Number8888135162
Device Lot Number1932300175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown